Mar 19, 2005
I was diagnosed in Oct 2004. I became very ill with an extremely high fever and was hospitalized. I was first diagnosed with viral meninigitis, and then they tested me for HIV. I was told after that I almost died and that my viral count was 750,000.
I live in NYC and have an excellent physician who works primarily with HIV/AIDS. I began taking Trizivir, Reyataz and Norvir immediately. The Trizivir made me anemic so he switched that one to Epzicom. I take these once a day. At the beginning of March my T cells were 917 and my viral count was undetectable. I have little to no side effects from the meds, so all in all I feel extremely lucky.
My question is whether I should seek a second opinion. Everything I know about my HIV, labs, and meds is through my doctor. I have no reason to doubt him, but of course I worry about everything now. This has been a lot to grapple with, and I want to make sure I am taking the right medications and doing the right things to be okay.
(Male, age 32)
Response from Dr. Holodniy
Sounds like this doc is a keeper. I don't think you need a second opinion. I base that on your results and the attention he paid to side effects and the minor adjustment in meds that were appropriately made.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Stage Of Hiv Does A Rash Occur?
- Would Gonorrhea In Your Throat Cause Swelling
- Will Genital Warts Eventually Go Away And Not Flare Up Again?
- Which Cells Are Affected By Herpes?
- What Are Other Names For Toxoplasmosis?
- Took Antibiotics As Prescribed For Chlamydia And Still Have Symptoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.